Alert archive / Oregon / Wind Advisories in 2009

Wind Advisory 8, NWS Pendleton, OR

January 26, 2009Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Jan 26, 2009, 3:02 PM PST for Union County, Oregon. It took effect at Jan 27, 2009, 9:29 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2009, 3:02 PM PST (23:02 UTC)
In effect from
Jan 27, 2009, 9:29 AM PST
Expired
Jan 28, 2009, 1:00 AM PST
In force
16 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2009-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2009-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 262302
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
302 PM PST MON JAN 26 2009

...STRONG WINDS ACROSS THE SOUTHERN WASHINGTON CASCADES AND NORTH
CENTRAL OREGON TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...

.ANOTHER WEATHER SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
TUESDAY AFTERNOON AND TUESDAY NIGHT. THIS SYSTEM WILL CAUSE LOW
TO MID LEVEL WINDS TO INCREASE IN RESPONSE TO A MOUNTAIN WAVE AND
LEEWARD TROUGH DEVELOPING. VERY WINDY CONDITIONS IN THESE AREAS
WILL PERSIST OVERNIGHT TUESDAY THROUGH WEDNESDAY MORNING.

ORZ042-WAZ502-270700-
/O.NEW.KPDT.WI.Y.0008.090127T1800Z-090128T1800Z/
NORTH CENTRAL OREGON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
302 PM PST MON JAN 26 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY. 

WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY
TUESDAY AFTERNOON AND PERSIST THROUGH WEDNESDAY MORNING. THE
WINDS WILL DIMINISH BY WEDNESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

RSC
6 follow-up statements
000 
WWUS76 KPDT 270645
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1045 PM PST MON JAN 26 2009

...STRONG WINDS ACROSS THE SOUTHERN WASHINGTON CASCADES AND NORTH
CENTRAL OREGON TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING...

.ANOTHER WEATHER SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
TUESDAY AFTERNOON AND TUESDAY NIGHT. THIS SYSTEM WILL CAUSE LOW
TO MID LEVEL WINDS TO INCREASE IN RESPONSE TO A MOUNTAIN WAVE AND
LEEWARD TROUGH DEVELOPING. VERY WINDY CONDITIONS IN THESE AREAS
WILL PERSIST OVERNIGHT TUESDAY THROUGH WEDNESDAY MORNING.

ORZ042-WAZ502-271500-
/O.CON.KPDT.WI.Y.0008.090127T1800Z-090128T1800Z/
NORTH CENTRAL OREGON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
1045 PM PST MON JAN 26 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 AM
PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 10 AM PST
WEDNESDAY. 

WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY
TUESDAY AFTERNOON AND PERSIST THROUGH WEDNESDAY MORNING. THE
WINDS WILL DIMINISH BY WEDNESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 271413
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
613 AM PST TUE JAN 27 2009

...STRONG WINDS ACROSS THE SOUTHERN WASHINGTON CASCADES AND NORTH
CENTRAL OREGON TODAY THROUGH WEDNESDAY MORNING...

.ANOTHER WEATHER SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
TODAY. THIS SYSTEM WILL CAUSE LOW TO MID LEVEL WINDS TO INCREASE IN
RESPONSE TO A MOUNTAIN WAVE AND LEEWARD TROUGH DEVELOPING. VERY
WINDY CONDITIONS IN THESE AREAS WILL PERSIST THROUGH WEDNESDAY
MORNING.

ORZ042-WAZ502-272300-
/O.CON.KPDT.WI.Y.0008.090127T1800Z-090128T1800Z/
NORTH CENTRAL OREGON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
613 AM PST TUE JAN 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST WEDNESDAY. 

WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY
THIS AFTERNOON AND PERSIST THROUGH WEDNESDAY MORNING. THE WINDS WILL
DIMINISH BY WEDNESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 271729
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
929 AM PST TUE JAN 27 2009

...STRONG WINDS ACROSS PORTIONS OF SOUTH CENTRAL WASHINGTON AND
NORTHEAST OREGON THROUGH WEDNESDAY MORNING...

.ANOTHER WEATHER SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
TODAY AND TONIGHT. THIS SYSTEM WILL CAUSE LOW TO MID LEVEL WINDS TO
INCREASE.

ORZ049-280200-
/O.EXB.KPDT.WI.Y.0008.090127T1729Z-090128T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
929 AM PST TUE JAN 27 2009

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY...WHICH IS
IN EFFECT UNTIL 10 PM PST THIS EVENING.

WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE
GRANDE RONDE VALLEY SOUTH AND EAST OF LA GRANDE THROUGH THIS
EVENING. WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. THIS
INCLUDES AREAS NEAR LADD AND PYLES CANYON AND THE TOWN OF UNION. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$

ORZ042-WAZ502-280200-
/O.CON.KPDT.WI.Y.0008.090127T1800Z-090128T1800Z/
NORTH CENTRAL OREGON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
929 AM PST TUE JAN 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

STRONG WINDS ALOFT WILL OCCASIONALLY MIX DOWN TO THE SURFACE ALONG
THE EAST SLOPES OF THE SOUTHERN WASHINGTON AND NORTHERN OREGON
CASCADES THROUGH EARLY WEDNESDAY MORNING. WHILE SOME AREAS WILL
SEE LIGHT TO BREEZY WINDS...WINDS WILL SUDDENLY INCREASE TO 50 MPH
IN OTHER LOCATIONS. WINDS MAY CAUSE BLOWING AND DRIFTING SNOW.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 272242
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
242 PM PST TUE JAN 27 2009


ORZ042-WAZ502-272345-
/O.CAN.KPDT.WI.Y.0008.000000T0000Z-090128T1800Z/
NORTH CENTRAL OREGON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
GOLDENDALE...APPLETON...TROUT LAKE...BICKLETON
242 PM PST TUE JAN 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

A WEATHER SYSTEM AND ASSOCIATED FRONT MOVING ACROSS THE REGION
WILL PRODUCE BREEZY TO LOCALLY WINDY CONDITIONS THROUGH EARLY
TONIGHT. HOWEVER WIDESPREAD STRONG WINDS ARE NOT EXPECTED. 

$$

ORZ049-280600-
/O.CON.KPDT.WI.Y.0008.000000T0000Z-090128T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
242 PM PST TUE JAN 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE
GRANDE RONDE VALLEY SOUTH AND EAST OF LA GRANDE THROUGH THIS
EVENING. WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW.
THIS INCLUDES AREAS NEAR LADD AND PYLES CANYON AND THE TOWN OF
UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 280543
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
943 PM PST TUE JAN 27 2009

ORZ049-280900-
/O.EXT.KPDT.WI.Y.0008.000000T0000Z-090128T0900Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
943 PM PST TUE JAN 27 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY. 

WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE IN THE
SOUTHERN GRANDE RONDE VALLEY SOUTH AND EAST OF LA GRANDE THROUGH
1 AM. WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH
REDUCED VISIBILITIES. THIS INCLUDES AREAS NEAR LADD AND PYLES
CANYON AND THE TOWN OF UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 280851
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1251 AM PST WED JAN 28 2009

ORZ049-281000-
/O.EXP.KPDT.WI.Y.0008.000000T0000Z-090128T0900Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1251 AM PST WED JAN 28 2009

...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM PST.

WINDS IN THE GRANDE RONDE VALLEY HAVE FALLEN BELOW 30 MPH AND ARE EXPECTED
TO CONTINUE TO DIMINISH. WINDS OF 10 TO 20 MPH WILL BE LIKELY FOR
THE REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 26, 2:30 PM PST, 32 minutes earlier.

Area forecast discussion, Jan 26, 2:30 PM PST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PST MON JAN 26 2009

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...A HIGH PRESSURE
RIDGE WITH AN ARCTIC AIR MASS CURRENTLY IN PLACE OVER THE PACIFIC
NORTHWEST WILL PERSIST INTO TONIGHT. LIGHT WINDS COMBINED WITH
MOSTLY CLEAR SKIES...LOW DEW POINTS AND A FRESH SNOW COVER WILL
ALLOW FOR STRONG RADIATIONAL COOLING TONIGHT. EXPECT MINIMUM TEMPS
RANGING FROM THE SINGLE DIGITS TO LOWER TEENS...EXCEPT FOR 5 BELOW
ZERO TO 5 ABOVE ZERO IN THE MOUNTAINS. THE HIGH PRESSURE RIDGE WILL
SHIFT TO THE EAST LATE TONIGHT AND THE LOW TO MID LEVEL FLOW WILL
BECOME SOUTHERLY BY TUESDAY MORNING. THIS WILL RESULT IN WARM AIR
ADVECTION TO BEGIN EARLY TUESDAY MORNING WHICH WILL PREVENT THE
AFOREMENTIONED MIN TEMPS TONIGHT FROM GETTING ANY COLDER. ANOTHER
PACIFIC WEATHER SYSTEM WILL MOVE INTO THE REGION BY TUESDAY
AFTERNOON AND TUESDAY NIGHT. TIGHT W-SW PRESSURE GRADIENTS WILL
DEVELOP ALONG THE EAST SLOPES OF THE CASCADES BY TUESDAY AFTERNOON.
850 MB LOW LEVEL JET WINDS ARE PROGGED TO INCREASE TO BETWEEN 50 TO
60 KTS WITH THE STRONGEST WINDS BEING OVER THE SOUTH WA CASCADES AND
N OREGON CASCADES. THIS LOW LEVEL JET WILL CREATE A MOUNTAIN
WAVE/LEE SIDE TROUGH TO DEVELOP OVER THE CASCADES. THE INCOMING
WEATHER SYSTEM SHOULD BE ENOUGH TO MIX DOWN SOME OF THESE WINDS TO
THE SURFACE EAST OF THE CASCADES...PARTICULARLY OVER N CENTRAL
OREGON AND THE SOUTHERN WA CASCADE EAST SLOPE AREAS. EXPECT WIND
SPEEDS IN THESE AREAS TO REACH WIND ADVISORY CRITERIA BY TUESDAY
AFTERNOON CONTINUING THROUGH WEDNESDAY MORNING. AS SUCH WILL ISSUE A
WIND ADVISORY FOR THOSE AREAS. WILL NEED TO MONITOR ALSO THE LOWER
COLUMBIA BASIN...BLUE MOUNTAIN FOOTHILLS AND VALLEYS TO THE WEST OF
THE BASIN FOR A NEED OF A WIND ADVISORY THERE AS WELL. WITH THE
AMOUNT OF DOWN SLOPE FLOW EXPECTED OFF THE CASCADES AND THE BLUE
MTNS AM EXPECTING ANY PRECIP WITH THIS SYSTEM TO BE LIGHT AND
SURFACE TEMPS TO BE WARM ENOUGH FOR MAINLY RAIN IN THE LOWER
ELEVATIONS WITH SNOW ONLY IN THE MOUNTAINS. SNOW AND LOW ELEVATION
RAIN OR SNOW SHOWERS WILL PERSIST INTO WEDNESDAY IN THE EASTERN
MOUNTAINS AND ON THE CASCADE CREST DUE TO THE OROGRAPHIC UP SLOPE
FLOW. HOWEVER ANY SNOW ACCUMULATION SHOULD BE LIGHT AND UNDER
ADVISORY AMOUNTS. PRECIP MAY START OUT AS MIXED ON TUESDAY IN THE
BASIN AND ADJACENT VALLEYS TO THE NORTH AND WEST...BUT IT WILL
QUICKLY CHANGE OVER TO RAIN WITH ONLY VERY LIGHT AMOUNTS EXPECTED.
THIS WEATHER SYSTEM WILL MOVE TO THE EAST WITH DECREASING WINDS
LATER WEDNESDAY AND WEDNESDAY NIGHT WITH CLEARING SKIES.
TEMPERATURES WILL BECOME MUCH WARMER ON WEDNESDAY IN THE WAKE OF
THIS NEXT SYSTEM AS ALL OF THE COLD AIR CURRENTLY IN PLACE SHOULD BE
MIXED OUT. 88

.LONG TERM...THURSDAY THROUGH MONDAY...AN UPPER LEVEL HIGH PRESSURE
RIDGE WILL BE PARKED ALONG THE COAST ON THURSDAY...WHICH THEN MOVES
INLAND AND ACROSS THE CWA THURSDAY NIGHT. A WEAK UPPER LEVEL SHORT
WAVE APPROACHES THE COAST ON FRIDAY AND THEN MOVES ACROSS THE
PACIFIC NORTHWEST OVER THE WEEKEND. THIS SYSTEM WILL PRODUCE A LIGHT
DUSTING OF SNOW AT SOME LOWER ELEVATIONS AND VERY LIGHT SNOW
ACCUMULATIONS IN THE MOUNTAINS OVER THE WEEKEND. THEN HIGH PRESSURE
ALOFT BUILDS OVER THE REGION FOR THE REST OF THE EXTENDED PERIOD.
POLAN

&&

.AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24
HOURS. HOWEVER...SOME LINGERING LOW LEVEL CLOUDS WILL CONTINUE OVER
KPSC...KDLS...AND KRDM. WITH THIS EXPECT BRIEF PERIODS OF IFR AND
MVFR CONDITIONS THIS MORNING...BUT ANTICIPATE THAT THEY WILL BE GONE
BY 20Z. EXPECT CLEAR SKIES AND WINDS LESS THAN 10KTS FOR MUCH OF THE
NEXT 12 TO 24 HOURS. ANOTHER WEATHER SYSTEM WILL PUSH IN TOMORROW
MORNING AND MAY BRING SOME SPOT SHOWERS OVER KYKM AND KDLS.  WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  13  36  30  41 /   0  20  30  20
ALW  14  36  30  43 /   0  20  30  20
PSC  11  36  27  45 /   0  10  10   0
YKM   9  35  25  39 /   0  20  20  20
HRI  14  37  29  44 /   0  10  10   0
ELN   9  33  26  38 /   0  30  30  20
RDM   3  41  25  41 /   0  10  10  10
LGD   4  30  27  35 /   0  20  30  20
GCD   4  36  26  39 /   0  20  30  20
DLS  16  37  32  43 /   0  30  30  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY FOR
     ORZ042.

WA...WIND ADVISORY FROM 10 AM TUESDAY TO 10 AM PST WEDNESDAY FOR
     WAZ502.

&&

TI:GYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/99/99
Hazardous weather outlook, Jan 26, 2:49 PM PST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
249 PM PST MON JAN 26 2009

UPDATED FOR WIND ADVISORY

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-271415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
249 PM PST MON JAN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

COLD DRY ARCTIC AIR WILL CONTINUE TO LINGER ACROSS THE INTERIOR
PACIFIC NORTHWEST TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WIND TUESDAY AND WEDNESDAY
     EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, NORTH
     CENTRAL OREGON

STRONG LOW LEVEL WINDS COMBINED WITH A TIGHT SURFACE PRESSURE
GRADIENT WILL GENERATE GUSTY WINDS ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES AND IN NORTH CENTRAL OREGON TUESDAY THROUGH
WEDNESDAY MORNING. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS
FROM 10 AM PST TUESDAY TO 10 AM PST WEDNESDAY. FOR MORE DETAILS
SEE PRODUCT PDXNPWPDT (WMO HEADING WWUS76 KPDT).

A WEATHER SYSTEM WILL MOVE THROUGH THE AREA LATE TUESDAY WITH A
CHANCE OF SNOW AND RAIN THROUGH WEDNESDAY. ONLY MINOR AMOUNTS OF
SNOW UP TO AN INCH ARE EXPECTED BELOW 3000 FEET WITH 2 TO 4 INCHES
IN THE MOUNTAINS. ANOTHER SYSTEM MAY MOVE THROUGH THE AREA SATURDAY
OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY FOR STRONG WINDS ALONG THE EAST
SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND IN NORTH CENTRAL
OREGON FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

Nearby

Wind Advisories in Oregon, 2009Wind Advisories in Washington, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.